CSN Login
Members Online: 5

Feeling dizzy

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

My dad is about 5 weeks post treatment. He had 35 rads and 6 doeses of cisplaitin. The week before his treatment started he had an issue with being dizzy, after the second dose of chemo they took him off his blood pressure meds. The problem went away, but has now returned.

He says that he is only dizzy when he stands up and then it goes away. He also says when this happens his legs feel really weak. We have talked to both doctors and they do not seem concerned. They told him that is was his blood pressure dropping when standing up.

Has anyone that has been through this treatment have the same issue. I think I have read that this could be a result of the rads. He is only dizzy when first standing not any other times.

I would appreciate any input.

Thanks
Kathy

RushFan's picture
RushFan
Posts: 217
Joined: Aug 2010

I had 33 rads, 7 doses Cisplatin. I'm 48 yrs. old, and used to be in very good physical condition.

I too had some dizziness when I first stood up. I'm 12 weeks post treatment. I had the dizziness, here and there, until just a couple of weeks ago. Feeling very good now.

All the best to your dad,
Chuck.

micktissue's picture
micktissue
Posts: 432
Joined: Dec 2009

I was very dizzy when standing up from sitting, crouching, or laying down and then it would go away. That has now passed. Drs don't know why. They speculate that it could be because I was inactive for so long, my body compensated by not pumping as much blood to my brain. Becoming active again it to my body a while (couple of weeks) to re-accommodate to the activity. The body is amazing.

Best,

Mick

denistd's picture
denistd
Posts: 487
Joined: Apr 2009

This was a real issue for me after treatment. I was definitely getting hypotension, a sudden drop in blood pressure when I stood up. I was treated by my family doctor for this with updates to my chemo doc. We changed blood pressure doses, etc. What it all came down to in the end was the drop in my red and white blood cell counts (anemia), my weight loss. All of this combined led to the problem, as my weight gained, as my blood cells started to rebound the dizziness went away. Chemo doc said it was very common.

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi Puma,

I also had and occasionally get this. Just have him be prepared in case he does faint and fall as a fall can be far worse than the dizzy spells. Getting up slowly, having something to hold or lean on or getting back 'down' quickly when it happens to avoid a fall.

Cheers
Scam

Jimbo55's picture
Jimbo55
Posts: 572
Joined: Jun 2010

I also had the 7 weeks of rads and 3 cisplatin treatments and experienced the same dizziness, especially if I had been laying down. One thing that really helped me was to sit up for about 10 seconds before standing up. I spoke to my doctors about this and they offered a couple of possible causes: a side effect of the rads, low blood pressure (my blood pressure dropped a bit towards the end of treatment) and anemia from weight loss and not being able to eat enough during treatment. So, put those together and you'll get dizzy upon standing up too quickly. They said it was pretty common. Cheers.

Jimbo

kimmygarland's picture
kimmygarland
Posts: 313
Joined: Aug 2009

My husband had it when he was getting treatment - and they told us it was likely a drop in blood pressure, in combination with likely being a bit dehydrated.

miccmill's picture
miccmill
Posts: 247
Joined: May 2010

Glenn had dizzy spells at about the 4th week of Radiation. His MDs took him off his blood pressure medicine and all is well now.

His blood pressure continues to be low, but he doesn't have dizzy spells when standing anymore.

Landranger25's picture
Landranger25
Posts: 207
Joined: Nov 2009

Staying hydrated is so important. Go for a walk if he can. I had this as well but now at 9 months post all seems well. I hope this goes away. Good luck.

Mike

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

Thank you for telling me about your experiences. My dad has been dealing with this since that treatment started. I hope that he will soon get through this phase.

JUDYV5's picture
JUDYV5
Posts: 392
Joined: Jun 2010

Due to major dehydration. They had to give me IV fluids twice a week for the duration of the treatment.

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

I still deal with dizziness, but my weight and blood pressure are still very low. i have to remember that when i get up to do so slowly and stand still a minute before I start walking. I also have bad balance because my mom screwed up something in my left ear when I was a kid. I dont really remember what happened, just that she stuck a q-tip in my left ear and it bled and they they took me to the hospital. That ear has not been right since, and neither has my balance.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network